Opiate withdrawal symptoms occur when you stop taking opioids or significantly reduce the intake amount they used to take. The process of opiate withdrawal is not life-threatening, but it causes tremendous psychological and physical distress to the patient trying to withdraw from opioids.
In some instances, it can turn to be life-threatening, and if care is not taken, it can result in death. It is advisable that the process of opiate withdrawal should not happen alone, and you should seek medical help to undergo the opiate withdrawal process safely. This is one of the many reasons why one will turn to an opiate addiction treatment center.
Opiate Withdrawal Symptoms
Opiate withdrawal symptoms can range from mild to severe, depending on the intensity of the opioid effects. Patients who have abused opioids for a long time might experience severe symptoms, unlike those who have abused opioids for a short time.
Opiate withdrawal symptoms depend on a number of factors, such as:
- The type of opioid abused
- The accompanying substances that the opioid abuse happened with
- Severity of addiction
- Individual current health
- Mental and medical history of the patient
Some of the opiates withdrawal symptoms include Fever, vomiting, sweating, agitation, muscle spasms, abdominal cramps, insomnia, constricted pupils, running nose, tremors nausea, blood pressure fluctuations, stomach aches, and diarrhea.
Opiate Withdrawal Timeline
There are four main stages in the opiate withdrawal timeline. These include:
1. Anticipatory stage
It occurs after 4-5 hours after the last dose. The patient tends to feel anxious and fearful due to the withdrawal symptoms setting in. The patient also develops a craving to access the drug.
2. The early acute withdrawal stage
It sets in after 8-12 hours after the last dose. The patient tends to be restless and experience symptoms such as nausea, vomiting, sweating, and stomach-ache. The craving to have the drug increases. Acute withdrawal depends on the level of addiction, which may take just several hours to feel the last dose. During this stage, the patient experiences more flu-like symptoms which persist with time.
3. The fully developed acute stage
It occurs after one to three days since the last dose. Symptoms of withdrawal now reach their peak, and the patient experience intense muscle spasms, tremors, and increased blood pressure. The urge to have the drug becomes very strong.
4. Post-acute withdrawal syndrome
It occurs from one day to several months. Here, the patient experience mood swings, depression, and is highly irritable. At this time, the patient has poor concentration, and cravings for the drug increases to the highest.
Afterward, protracted abstinence stage sets in which last for about six months. This period is critical as patients trying to recover stand from being vulnerable to triggers of opioids, which can lead to relapse.
Ready to Attend an Opiate Addiction Treatment Center?
At Red Rock Recovery Center, we have an opioid withdrawal program that is structured effectively in a safe environment to help you overcome the opiate withdrawal symptoms. Qualified therapists will supervise and monitor you to overcome opioid addiction. Doctors use medication assisted treatment with patients to minimize the effects and severity of the withdrawal symptoms hence ensuring that the process is smooth and pleasant. Don’t wait, call us today at 855.218.7588.